Had a heart attack, and stent put in for blockage. Need to go to an Allergy Immunologist about an asprin allergy. Need to take asprin with Plavax, or therapy won't work as per Dr. What can the allergist do for me?
I am not sure if the therapy would or wouldn't work without aspirin. I have never heard this before. I know it has been suggested I take Plavix and aspirin. I don't take the Plavix for personal reasons, and I always forget my aspirin. I did some goggling and found this bit in an article. It suggests that Plavix is an alternative. Not sure if that is correct or not.
"If you’ve already had a heart attack or stroke or are resistant to the beneficial effects of aspirin, your doctor may suggest supplementary aspirin therapy with another clot-preventing drug, such as clopidogrel (Plavix). Clopidogrel may even be suggested as an alternative drug therapy, particularly if you’re allergic to aspirin or can’t tolerate its side effects."
Maybe someone will be able to add a thought or 2. Take care and keep us posted. This is something I would like to see an answer to. Ally
I can't think what the allergy specialist can do apart from confirm if you are allergic to aspirin or not. Perhaps this is what the cardiologist wants to be certain of. There are other blood thinning drugs out there. Plavix is the important one for the stent, but you need something else to ensure you dont clot anywhere else. What does aspirin actually do to you?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.